Arkansas, 2008Winter Weather in Arkansas, March 4, 2008
March 4, 2008 · NWS MEG · 2 events in 2 counties and zones
An upper level low pressure system moved over Northeast Arkansas during the morning hours of March 4, 2008. The system brought light snow that was mixed with sleet at times to the area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system moved over Northeast Arkansas during the morning hours of March 4, 2008. The system brought light snow that was mixed with sleet at times to the area. Total snow accumulations of one to two inches were seen across Northeast Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 4, 3:54 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 4, 3:54 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
354 AM CST TUE MAR 4 2008
.DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTHWEST ARKANSAS
AT 09Z WILL CONTINUE TO LIFT NORTHEAST ACROSS THE MID SOUTH
THROUGH THE DAY. THE BEST MID-LEVEL CONVERGENCE APPEARS
AT THIS TIME TO REMAIN TO THE NORTHWEST OF THE MID-LEVEL LOW
TRACK...PRIMARILY WEST OF OUR CWA OVER NORTHERN ARKANSAS INTO
SOUTHEAST MISSOURI. A DEFORMATION SNOW BAND HAS ALREADY BECOME
ESTABLISHED OVER THESE AREAS AND WILL CONTINUE TO LIFT OFF TO THE
NORTHEAST. THIS HEAVIER SNOW BAND MAY CLIP PORTIONS OF RANDOLPH
AND LAWRENCE COUNTIES IN NORTHEAST ARKANSAS AND THESE LOCATIONS
WILL NEED TO BE MONITORED FOR A POSSIBLE UPGRADE TO A WINTER STORM
WARNING. AT THIS TIME...CONFIDENCE IS NOT HIGH ENOUGH THAT SNOW
AMOUNTS WILL EXCEED 4 INCHES OVER THESE AREAS...BUT THIS WILL
CONTINUE TO BE CLOSELY MONITORED.
ELSEWHERE...EXPECT SCATTERED TO NUMEROUS RAIN OR SNOW SHOWERS TO
DEVELOP. THE GREATEST CHANCES FOR SNOW WILL REMAIN ACROSS
NORTHWEST PORTIONS OF THE CWA WITH LIGHT ACCUMULATING SNOWS POSSIBLE
NORTH OF INTERSTATE 40 AND WEST OF THE MISSISSIPPI RIVER...INCLUDING
MUCH OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. IN THESE
AREAS...SNOW ACCUMULATIONS BETWEEN 1 AND 3 INCHES ARE
EXPECTED...WITH THE HIGHER AMOUNTS NORTHWEST OF A WALNUT RIDGE
ARKANSAS TO KENNETT MISSOURI LINE. IN THESE AREAS...A SNOW
ADVISORY WILL REMAIN IN EFFECT THROUGH NOON TODAY. SOUTH OF THE
SNOW ADVISORY AREA...SOME SNOW WILL LIKELY FALL BUT SHOULD NOT
ACCUMULATE. SNOW AND RAIN SHOWERS SHOULD BECOME INCREASINGLY
SCATTERED BY THIS AFTERNOON AS THE UPPER LOW PULLS NORTHEAST. ALL
PRECIPITATION SHOULD END BY THIS EVENING WITH SKIES SLOWLY
CLEARING FROM WEST TO EAST LATER TONIGHT.
HIGH PRESSURE WILL BUILD INTO THE REGION FOR WEDNESDAY BEFORE THE
NEXT COLD FRONT MOVES THROUGH ON THURSDAY. A FEW SCATTERED LIGHT
RAIN SHOWERS MAY ACCOMPANY THE FRONTAL PASSAGE WITH A COLDER
AIRMASS FILTERING SOUTH INTO THE AREA. THIS FRONT IS FORECAST TO
STALL ACROSS THE GULF COAST BY THURSDAY NIGHT AS A SHORTWAVE
DISTURBANCE DROPS SOUTHEAST INTO THE SOUTHERN PLAINS STATES. AS
THIS OCCURS...BOTH THE 00Z GFS AND ECMWF NOW DEVELOP A SURFACE
WAVE ALONG THE FRONT THAT LIFTS NORTHEAST OUT OF THE GULF OF
MEXICO AND ACROSS THE SOUTHEASTERN STATES. BOTH MODELS DEVELOP
PRECIPITATION TO THE NORTH OF THE LOW PRESSURE SYSTEM OVER OUR
AREA. WITH COLDER AIRMASS IN PLACE...WILL NEED TO MONITOR FOR
POSSIBLE WINTER WEATHER WITH A FAVORABLE LOW TRACK TO OUR
SOUTHEAST. SINCE THIS SYSTEM IS STILL SEVERAL DAYS OFF THERE STILL
IS SOME UNCERTAINTY IN THE EXACT TRACK OF THE LOW. THEREFORE WILL
INCREASE POPS SOME AND INCLUDE RAIN OR SNOW FOR THIS TIME PERIOD
OVER MUCH OF THE AREA.
AN ARCTIC COLD FRONT IS THEN FORECAST TO MOVE ACROSS THE REGION
FRIDAY WITH DRY AND EVEN COLDER WEATHER ANTICIPATED FOR NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 40 33 57 37 / 60 10 0 10
MKL 39 28 55 34 / 70 10 0 10
JBR 35 28 51 33 / 100 10 0 10
TUP 42 31 59 37 / 30 10 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
MO...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR DUNKLIN-
PEMISCOT.
MS...NONE.
TN...&&
JLHHazardous weather outlook, Mar 4, 4:46 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
446 AM CST TUE MAR 4 2008
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
446 AM CST TUE MAR 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID SOUTH
TODAY AND BRING SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS. SNOW
IS EXPECTED TO ACCUMULATE ACROSS NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL WHERE 1 TO 3 INCHES OF SNOW IS EXPECTED. A SNOW
ADVISORY HAS BEEN ISSUED FOR THESE LOCATIONS. THE HIGHEST SNOW
AMOUNTS SHOULD REMAIN NORTHWEST OF A WALNUT RIDGE ARKANSAS TO
KENNETT MISSOURI LINE.
ELSEWHERE...SCATTERED RAIN AND SNOW SHOWERS WILL BE POSSIBLE WITH
LITTLE OR NO SNOW ACCUMULATIONS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE.
JLH
Winter Weather, Lawrence
- When
- March 4, 5:00 AM CST to 12:00 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.041, -91.107 (the zone’s center; the record gives no point)
One to two inches of snow fell in College City and Black Rock. The snow was mixed with sleet at times. Numerous accidents were reported due to slick roadways.
Winter Weather, Randolph
- When
- March 4, 5:00 AM CST to 12:00 PM CST
- Where
- Randolph forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.342, -91.028 (the zone’s center; the record gives no point)
One to two inches of snow fell in Pocahontas. Numerous accidents were reported due to slick roadways.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, March 4, 20081 death · $177,000 · 50 kt wind · 21 events
- Winter Storm in Vermont, March 4 to 5, 20081 death · $85,000 · 7 events
- Winter Storm in Ohio, March 4 to 7, 2008$28 million · 27 events
- Winter Storm in Indiana, March 4 to 5, 20081 death · 16 events
- Tornado and Damaging Wind in Virginia, March 4, 20082 injured · $1.8 million · EF1 · 2 events
- Tornadoes and Hail in North Carolina, March 4 to 5, 2008$350,000 · EF0 · 62 events
- Tornado and Damaging Winds in North Carolina, March 4, 2008$2.1 million · EF0 · 12 events
- Winter Storm in Pennsylvania, March 4 to 5, 2008$2.0 million · 3 events
- Flash Flood in North Carolina, March 4, 2008$1.5 million · 1 event
- Damaging Winds in Virginia, March 4, 2008$135,000 · 53 kt wind · 46 events
- Tornadoes and Flash Flood in Alabama, March 4, 2008$204,000 · EF1 · 10 events
- Flood and Damaging Winds in Maryland, March 4 to 5, 2008$432,000 · 63 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 86435, 86437.